Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suggest treatment for prolonged cough in a child

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2003
Answered : 709 Questions
Question
My 4 year old son has prolonged cough. Tried giving him cough syrup (Tixylix, Abbot) but the coughing still continues. Any remedy for this. Weare having rainy season here in XXXXXXX XXXXXXX
Posted Mon, 4 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Rajkishori Godhi 1 hour later
Brief Answer:
can be adenoids

Detailed Answer:
Hello sir and thanks for the query,

Prolonged cough in 4 year old children can be due to adenoid problem. Adenoids can get infected and the infection can become persistent inspite of antibiotics. Mucus from the infected adenoids drips into the throat producing cough. He should be investigated for enlarged adenoids. Plaese see an ENT specialist for the same. He may need an X ray.

If he has not yet recieved a course of antibiotics, then he should be given a course. Penicillin group of antibiotics work very well for infections of upper respiartory tract.

Allergies of the lung can also produce prolonged cough. Please get it ruled out by a pediatrician.

regards,
Dr Rajkishori Godhi



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor